• deethorpe's Avatar

    deethorpe asked a questionBreast Cancer

    While on tamoxifen should you take vitamin K because of blood clots. I just bought some chewable calcium tablets and didn't notice it vit k?

    • Peroll's Avatar
      Peroll

      I is always a good idea to ask your Dr before taking any thing including vitimins or other over the counter supplements as there are a lot of things that can interact with your current or even past cemo meds that might make them less effective or worse. Best policy is to ask before changing anything. Good Luck

      about 4 years ago
    • nancyjac's Avatar
      nancyjac

      I agree with Peroll that you should ask you oncologist before taking any new supplements, but I'm not aware of any issues regarding vitamin K as relates to Tamoxifen or blood clots. No known toxicity is associated with high doses of vitamin K, so no tolerable upper intake level (UL) has been set.
      Blood clotting studies in doses in rats as high as 250 mg/kg body weight did not alter blood-clotting.

      about 4 years ago
  • deethorpe's Avatar
  • deethorpe's Avatar

    deethorpe started following

  • deethorpe's Avatar

    deethorpe asked a questionBreast Cancer

    Required: Question Title

    10 answers
    • KimG's Avatar
      KimG

      I havn't noticed any obvious side efftects, no shaking. I have noticed over time (I've been on it about 3 years I've become a little meaner and say whats on my mind. Meaner mostly at home because the boys give me so many things to be aggravated with. I wasn't really mean at all before tamoxifen. kimg09

      about 4 years ago
    • Smkipp's Avatar
      Smkipp

      I was on tamoxifen for 5 years. The hot flashes never went away, and the gradual hair loss never stopped. I thought my shakiness was due to my anxiety issues, and my pain was due to my arthritis, but the tamoxifen may have exacerbated these symptoms.

      about 4 years ago
    • debco148's Avatar
      debco148

      I've been on Tamoxifen since November 2012. No real side effects. If I drink a glass of wine, I'll notice a hot flash, and rarely one at night. I do notice a bit more joint pain, but I had left over bad experience effects from Taxol. I would say that you discuss this shakiness with your onc, something may be playing with your blood sugar balance or something. I might also mention that this drug is not Taxol or anything like it-- Taxol is a chemotherapy that kills fast growing cells. Tamoxifen is a preventive drug that prevents estrogen from sending cells rampid. It is for premenopausal women. After menopause an AI is usually given. Best of luck..talk to your onc!

      about 4 years ago
  • deethorpe's Avatar

    deethorpe shared an experience

    Decision Point (Whether to have radiation after surgery or not.): My oncologist said with my kind of cancer there was a 6% chance of cancer coming back if I do not have radiation and 1% if I do. I did not choose do do radiation.

  • deethorpe's Avatar

    deethorpe shared an experience

    Side Effects (Weight gain): I am gaining weight since I startedon Tamoxiphen. All in my stomach area. Feel shaky sometimes like I have low blood sugar? Depression and sore joints, back mostly.